We show that the nonlinear equation that describes nonparaxial Kerr propagation, together with the already reported bright-soliton solutions, admits of (1 + 1)D dark-soliton solutions. Unlike their paraxial counterparts, dark solitons can be excited only if their asymptotic normalized intensity u²_infinity is below 3/7; their width becomes constant when u²_infinity approaches this value.
© 2005 Optical Society of America
Alessandro Ciattoni, Bruno Crosignani, Shayan Mookherjea, and Amnon Yariv, "Nonparaxial dark solitons in optical Kerr media," Opt. Lett. 30, 516-518 (2005)